Prednisone and Vision changes?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

iluvsunflowers15
Regular Member


Date Joined Apr 2006
Total Posts : 393
   Posted 6/2/2013 5:49 AM (GMT -6)   
I have been on prednisone on and off this past year to treat my flare ups. I've been on 20 mg for the past month and started tapering on Friday to 10mg. Since Thursday of this past week, my right eye has been blurry. I thought it was a migraine at first, but it hasn't gone away. I also every time I blink or close my eyes, I see what looks like a sun spot (bright white spot of light). It's really annoying! Could it be related to prednisone? I did get a speck of dust or paint (or something) when I was painting my den last Sunday, but I flushed it out for a good 10-15 minutes. I figured if it was from that, my vision would change right away. Any advice?

Heather

iluvsunflowers15
Regular Member


Date Joined Apr 2006
Total Posts : 393
   Posted 6/2/2013 5:51 AM (GMT -6)   
I also wanted to add that I have been having bad headaches as well especially on the side of my head with the vision changes.
Humira 4omg every other week
Lialda 2 pills 1x daily
Coconut water probotic

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 22030
   Posted 6/2/2013 6:10 AM (GMT -6)   
Steroids are notorious for affecting the vision. Sometimes your sight will get better after coming off pred and sometimes not. I usually post a friendly reminder once a year to our members to get their eyes examined because pred can also cause glaucoma. Not that I'm saying its glaucoma but you should have yours eyes examined for any changes. Btw, vision changes can also cause headaches.
SHERRY
Moderator-Allergies/Asthma, Alzheimer's, IBS, Co-moderator-UC
Diagnosed Left sided UC '92 - meds: Colazal, Remicade (6mp discontinued due to neuropathy)*Unable to tolerate ALL mesalamines*, IBS, Diverticuliar Disease, Fibro, Sacroiilitis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

iluvsunflowers15
Regular Member


Date Joined Apr 2006
Total Posts : 393
   Posted 6/2/2013 6:39 AM (GMT -6)   
Thanks so much Red_34. I am going to schedule an appointment with my eye doctor tomorrow.
Humira 4omg every other week
Lialda 2 pills 1x daily
Coconut water probotic

quincy
Elite Member


Date Joined May 2003
Total Posts : 25740
   Posted 6/2/2013 1:24 PM (GMT -6)   
yeah, sounds more serious for an in depth examination than just speculation.
Express the increasing blurriness and white spots when you call.

Hope you get answers. Make a list of questions for the specialist.

Let us know what the outcome is.

q
*Heather* I give suggestions, do with them what you will.
Status: ...Asacol 3 @ 2x daily; Salofalk enema @ 3rd night (nightly/ flares, tapered/maintenance)
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol 20mg as needed; Zantac 150mg; Pulmicort/Airomir (asthma);Effexor XR 37.5 (depression)
~vitamins/minerals/supplements; Probiotics....(RenewLife Ultimate Flora Critical Care+Primadophilus Reuteri capsules @ bedtime)
~Metamucil capsules 6 twice daily with meals; Vitamin D 4500 IU
~URSO for PBC(or PSC?) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!

deltaforce
Veteran Member


Date Joined Jun 2010
Total Posts : 1887
   Posted 6/2/2013 1:25 PM (GMT -6)   
If you ask me, it IS migraine. Although Sherry has a point too.

In the beginning, my migraine symptoms were exactly like you. The spots and all eye stuff that you see is called as Visual aura. I could have suggested you to take NSAID, like Advil or Alleve, but you would go in flare. So if you have Nabumetone (another NSAID that does not lead to flare so quickly), try that. If it helps, you HAVE migraine. If it does not, then it is Pred-related.

Tell ALL these symptoms to your opthalomologist, so that he will do all sorts of examination by opening up your iris. If possible, take someone with you or take a cab home. You will see everything blurry for almost half an hour after the examination. No remote chance that you can drive for almost an hour.
Been there, done that.
Diagnosed March 2007 with left sided UC.
Currently on daily dose of,
Sulfasalazine 1.5gm, Imuran, 200mg, Vit. B12, 1mg, Multivitamin, 1 tablet, Fish oil 2400mg , Vit D 2000 IU, Benebiotics 2caps, Folic acid 1mg

Verapamil 320mg, Nortryptyline 20mg for migraine, Migraine episode now at least 4X a month,
Nabumetone 750mg as an abortive, so far so good with GI side effects.

iluvsunflowers15
Regular Member


Date Joined Apr 2006
Total Posts : 393
   Posted 6/3/2013 4:39 AM (GMT -6)   
My husband made the suggestion to go back to 15 mg of prednisone...since I did that, the headache went away and the eye blurriness is not so bad. I was on 20 mg of prednisone for a month and then the doc wanted me to taper to 10 mg. I think it was too fast! So I am going to do 15 mg for a week, then 10, 5, etc. I am going to go to work today and see how my eye does. If it persists, then I will go to the doctor. I agree about needing to make an appointment with the othmologist. I am not sure if it was a migraine because my migraines are not normally like the headaches I had, but anything is possible. Thanks for the suggestions. :)

Heather

MossPiglet
Regular Member


Date Joined May 2013
Total Posts : 163
   Posted 6/4/2013 8:52 AM (GMT -6)   
you need to have the ocular pressure test done- as stated earlier, it CAN cause glaucoma- they say "temporary glaucoma" but you do not want your optic nerves to be destroyed.
After being off prednisone for about 5 years, I was diagnosed with glaucoma- at age 40- which is quite young. No other risk factors, no family history at all. The doc was surprised......
Had friend on prednisone for other treatment and he had to use the eyedrops while he was on it, and then when no longer taking it his eye pressure went back to normal

quincy
Elite Member


Date Joined May 2003
Total Posts : 25740
   Posted 6/4/2013 2:53 PM (GMT -6)   
You know, Heather....you're waiting out something that could be more serious.
GO TO THE SPECIALIST!!! Get it checked out thoroughly, and then you can put your mind at ease.

q
*Heather* I give suggestions, do with them what you will.
Status: ...Asacol 3 @ 2x daily; Salofalk enema @ 3rd night (nightly/ flares, tapered/maintenance)
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol 20mg as needed; Zantac 150mg; Pulmicort/Airomir (asthma);Effexor XR 37.5 (depression)
~vitamins/minerals/supplements; Probiotics....(RenewLife Ultimate Flora Critical Care+Primadophilus Reuteri capsules @ bedtime)
~Metamucil capsules 6 twice daily with meals; Vitamin D 4500 IU
~URSO for PBC(or PSC?) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 30, 2014 1:10 PM (GMT -6)
There are a total of 2,230,347 posts in 248,175 threads.
View Active Threads


Who's Online
This forum has 157114 registered members. Please welcome our newest member, eeelime.
465 Guest(s), 18 Registered Member(s) are currently online.  Details
sayyadina, proscapt, Worried daughter2, Wings of Eagles, clocknut, psychedelicsim, PeterDisAbelard., themiz, lovif, RainiePie, eeelime, anxiousgirl84, churey360, beatlegirl, richonnadawn, luckyman316, Louise74, Lkven53


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer